Skip to main content
Log in

A generalization of the Voronin theorem

  • Published:
Lithuanian Mathematical Journal Aims and scope Submit manuscript

Abstract

The classical Voronin universality theorem asserts that a wide class of analytic functions can be approximated by shifts of the Riemann zeta-function ζ(s + iτ), τ ∈ . In the paper, we generalize this approximation for shifts ζ(s + iφ(τ)), where 𝜑(τ) has the monotonic positive derivative such that 1/𝜑′(τ) = o(τ) and φ(2τ) × maxτ ≪ t ≪ 2τ(1/φ(t)) ≪ τ as τ →∞.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. B. Bagchi, The Statistical Behaviour and Universality Properties of the Riemann Zeta-Function and Other Allied Dirichlet Series, PhD thesis, Indian Statistical Institute, Calcutta, 1981.

    Google Scholar 

  2. P. Billingsley, Convergence of Probability Measures, Wiley, New York, 1968.

    MATH  Google Scholar 

  3. H. Bohr, Über das Verhalten von ζ(s) in der Halbebene σ > 1, Nachr. Ges. Wiss. Gött., Math.-Phys. Kl., 1911:409–428, 1911.

    MATH  Google Scholar 

  4. H. Bohr and R. Courant, Neue Anwendungen der Theorie der Diophantischen Approximation auf die Riemannsche Zetafunktion, J. Reine Angew. Math., 144:249–274, 1914.

    MathSciNet  MATH  Google Scholar 

  5. A. Dubickas and A. Laurinčikas, Distribution modulo 1 and the discrete universality of the Riemann zeta-function, Abh. Math. Semin. Univ. Hamb., 86(1):79–87, 2016.

    Article  MathSciNet  MATH  Google Scholar 

  6. S.M. Gonek, Analytic Properties of Zeta and L-Functions, PhD thesis, University of Michigan, 1979.

  7. A. Laurinčikas, Limit Theorems for the Riemann Zeta-Function, Kluwer, Dordrecht, Boston, London, 1996.

    Book  MATH  Google Scholar 

  8. A. Laurinčikas, R. Macaitienė, and D. Šiaučiūnas, Uniform distribution modulo 1 and the joint universality of Dirichlet L-functions, Lith. Math. J., 56(4):529–539, 2016.

    Article  MathSciNet  MATH  Google Scholar 

  9. R. Macaitienė, On discrete universality of the Riemann zeta-function with respect to uniformly distributed shifts, Arch. Math., 108:271–281, 2017.

    Article  MathSciNet  MATH  Google Scholar 

  10. K. Matsumoto, A survey on the theory of universality for zeta and L-functions, in M. Kaneko, Sh. Kanemitsu, and J. Liu (Eds.), Number Theory: Plowing and Starring Through High Wave Forms. Proceedings of the 7th China–Japan Seminar, Fukuoka, Japan, 28 October–1 November 2013, Ser. Number TheoryAppl., Vol. 11,World Scientific, Singapore, 2015, pp. 95–144.

  11. S.N. Mergelyan, Uniform approximations to functions of a complex variable, Usp. Mat. Nauk, 7(2):31–122, 1952 (in Russian).

    MathSciNet  MATH  Google Scholar 

  12. Ł. Pańkowski, Joint universality for dependent L-functions, Ramanujan J., 45(1):181–195, 2018.

    Article  MathSciNet  MATH  Google Scholar 

  13. J. Steuding, Value-Distribution of L-Functions, Lect. Notes Math., Vol. 1877, Springer, Berlin, 2007.

  14. S.M. Voronin, Theoremon the “universality” of the Riemann zeta-function, Izv. Akad. Nauk SSSR, Ser.Mat., 39:475–486, 1975 (in Russian).

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Antanas Laurinčikas.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Laurinčikas, A., RenataMacaitienė & Šiaučiūnas, D. A generalization of the Voronin theorem. Lith Math J 59, 156–168 (2019). https://doi.org/10.1007/s10986-019-09418-z

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10986-019-09418-z

MSC

Keywords

Navigation